Hail, Dundy
- When
- July 5, 4:12 PM MST
- Where
- Dundy County, 5 mi W of Haigler
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.017, -102.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 5, 12:40 PM MST, 3 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 140 PM MDT MON JUL 5 2004 .DISCUSSION...FORECAST CONCERNS ARE ON THE WIDESPREAD WIND POTENTIAL OVER THE ENTIRE AREA FOLLOWED BY SOME FLOODING CONCERNS OVER THE EASTERN 1/3 OF THE AREA TONIGHT. TONIGHT/TUESDAY...WILL JACK UP THE POPS WITH CONFIDENCE OF MCS MOVING SOUTHEAST ACROSS THE HEART OF THE TRI-STATE AREA. FLASH FLOOD WATCH WILL ALSO BE IN EFFECT MAINLY FOR THE EASTERN THIRD OF THE AREA WHERE RECENT RAINS THE PAST FEW DAYS SUGGEST SOME FLOODING POTENTIAL. AM ALSO EXPECTING A HIGHTENED THREAT FOR WIND DAMAGE GIVEN PARAMETERS RESEARCHED FROM 3 PREVIOUS WIND/DUSTSTORM EVENTS EARLIER THIS SEASON. HIGH PRESSURE SETTLES IN ON TUESDAY LEADING TO COOLER AND DRIER CONDITIONS. TUESDAY NIGHT/WEDNESDAY...HIGH PRESSURE WILL MOVE EAST OF THE AREA ALLOWING RETURN FLOW OF SOUTHERLY WINDS TO THE AREA. WEAK UPPER RIDGING KEEPS STORM SYSTEMS TO OUR NORTHWEST AND NORTHEAST WITH DRY WEATHER CONTINUING. WEDNESDAY NIGHT/THURSDAY...CONTINUED DRY BUT WILL NEED TO WATCH THE ATTEMPTED APPROACH OF A FRONTAL BOUNDARY AS THE FORECAST AREA GETS CAUGHT BETWEEN UPPER TROUGHING TO OUR NORTHWEST AND UPPER RIDGE AND ASSOCIATED HIGH TO OUR SOUTH. FRIDAY...FRONTAL BOUNDARY WILL GET CLOSE TO THE AREA AND GIVEN UPPER PATTERN BECOME STATIONARY. THIS WOULD SUPPORT AN INCREASING CHANCE OF RAIN BUT EXACT POSITION WOULD DICTATE THE HIGHEST THREAT. LITTLE CONFIDENCE AT THIS POINT AND FOLLOWING LEAD OF SURROUNDING OFFICES I WILL PULL THE SMALL POPS THAT WERE ADVERTISED. VIGOUROUS WAVE MOVES OUT FRIDAY NIGHT SUPPORTING CURRENT AND PREVIOUS QPF FORECAST OF THE GFS WITH AT LEAST CHANCE POPS FOR THUNDERSTORMS. SATURDAY THROUGH MONDAY...SEASONAL TEMPERATURES AND DEPENDING ON WHERE THE FRONTAL BOUNDARY SETS UP A CHANCE OF THUNDERSTORMS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...FLOOD WATCH FROM 6 PM CDT TONIGHT UNTIL 6 AM CDT TUESDAY MORNING FOR NORTON...GRAHAM...SHERIDAN...DECATUR...AND GOVE COUNTIES. NE...NONE. CO...NONE. && DDT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT MON JUL 5 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1040 AM MDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ...WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE ACROSS THE TRI STATE AREA THIS EVENING... SEVERE WEATHER WILL BE LIKELY ONCE AGAIN LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING ACROSS THE ENTIRE TRI STATE AREA. AN UPPER LEVEL DISTURBANCE AND COLD FRONT DROPPING OUT OF THE NORTHERN PLAINS WILL COMBINE TO INITIATE THUNDERSTORMS THIS AFTERNOON IN THE NEBRASKA PANHANDLE AND EASTERN COLORADO...MOVING INTO THE TRI STATE AREA THIS EVENING. SUFFICIENT MOISTURE AND INSTABILITY WILL BE IN PLACE FOR A RISK OF LARGE HAIL. IN ADDITION...WIND SHEAR WILL BE STRONGER TONIGHT THAN THE PAST FEW DAYS AND ALLOW THE THUNDERSTORMS TO BECOME BETTER ORGANIZED AS THEY PROPAGATE SOUTHEASTWARD. THIS WILL BRING A RISK OF WIDESPREAD DAMAGING WINDS...AND POSSIBLY A FEW TORNADOES...TO THE AREA. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE THUNDERSTORMS. SATURATED GROUNDS HAS RESULTED IN THE ISSUANCE OF A FLOOD WATCH FOR FLASH FLOODING EAST OF HIGHWAY 83 IN NORTHWEST KANSAS FOR TONIGHT. THE REMAINDER OF THE TRI STATE AREA COULD ALSO SEE MINOR FLOODING AS LOCALLY ONE TO TWO INCHES OF RAIN WILL FALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WEATHER SHOULD BE DRY FROM TUESDAY THROUGH THURSDAY WITH HIGH PRESSURE PREVAILING OVER THE REGION. THE NEXT CHANCE FOR THUNDERSTORMS WILL OCCUR FROM FRIDAY THROUGH SUNDAY AS DISTURBANCES ALOFT PASS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON IN EASTERN COLORADO AND THE ENTIRE TRI STATE AREA TONIGHT. FS/JDK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
357 PM MDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG MORLAND 39.35N 100.07W
07/04/2004 GRAHAM KS TRAINED SPOTTER
WIDESPREAD DAMAGE IN THE CITY OF MORLAND. NUMEROUS GREEN
TREE LIMBS BETWEEN 4 AND 12 INCHES BLOWN DOWN. SIDING AND
SHINGLES RIPPED FROM HOUSES. 40 BY 80 METAL STORAGE
BUILDING DESTROYED. NUMEROUS CAR WINDOWS BROKEN BY GRAVEL
BLOWING IN THE WIND. WINDS ESTIMATED AT 80 MPH.
&&
JOHNSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
426 PM MDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 9 E CLARKVILLE 40.38N 102.45W
07/05/2004 0.75 INCH YUMA CO PUBLIC
&&
JOHNSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
441 PM MDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 2 W WAUNETA 40.29N 102.29W
07/05/2004 0.75 INCH YUMA CO PUBLIC
&&
JOHNSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 445 PM MDT MON JUL 5 2004 KSZ041-042-060500- GREELEY-WICHITA- 445 PM MDT (545 PM CDT) MON JUL 5 2004 THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 569 FOR PORTIONS OF THE TRI-STATE AREA UNTIL 11 PM MDT (MIDNIGHT CDT). THE FOLLOWING COUNTIES IN NORTHWEST KANSAS ARE INCLUDED IN THE WATCH...GREELEY AND WICHITA. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP IN AND CLOSE TO THE WATCH AREA. HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING WILL BE POSSIBLE IN ANY OF THE THUNDERSTORMS. IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED...TAKE ACTION IMMEDIATELY. DDT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
501 PM MDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 7 NE WRAY 40.15N 102.13W
07/05/2004 0.75 INCH YUMA CO PUBLIC
&&
JOHNSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
512 PM MDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 5 W HAIGLER 40.01N 102.03W
07/05/2004 0.75 INCH DUNDY NE TRAINED SPOTTER
&&
JOHNSONThe Goodland radar (KGLD), 78 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406133.